Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 153, NWS Cleveland, OH

June 17, 2011Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2011, 6:26 PM EDT for Seneca County, Ohio. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 6:26 PM EDT (22:26 UTC)
Expired
Jun 17, 2011, 7:15 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:35 PM EDTHAIL 0.75Tiffin, OH
Jun 17, 6:35 PM EDTHAIL 1Tiffin, OH
Jun 17, 6:45 PM EDTTSTM WND DMGTiffin, OHONE 10 INCH TREE DOWN.
Jun 17, 6:45 PM EDTHAIL 0.88Tiffin, OH
Jun 17, 6:48 PM EDTHAIL 14 Se Republic, OH
Jun 17, 6:55 PM EDTHAIL 0.75Bloomville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS51 KCLE 172226
SVRCLE
OHC147-172315-
/O.NEW.KCLE.SV.W.0153.110617T2226Z-110617T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN NORTHWEST OHIO

* UNTIL 715 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIFFIN...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4121 8326 4121 8284 4100 8283 4099 8316
      4114 8331
TIME...MOT...LOC 2227Z 309DEG 25KT 4114 8318

$$

KING
2 follow-up statements
988 
WWUS51 KCLE 172244
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EDT FRI JUN 17 2011

OHC147-172315-
/O.CON.KCLE.SV.W.0153.000000T0000Z-110617T2315Z/
SENECA OH-
644 PM EDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN SENECA COUNTY...

AT 639 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR TIFFIN...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BLOOMVILLE AND ATTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4118 8311 4121 8284 4100 8283 4099 8316
      4111 8326
TIME...MOT...LOC 2244Z 309DEG 25KT 4106 8306

$$
SCHULER
193 
WWUS51 KCLE 172305
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT FRI JUN 17 2011

OHC147-172316-
/O.EXP.KCLE.SV.W.0153.000000T0000Z-110617T2315Z/
SENECA OH-
705 PM EDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SENECA COUNTY EXPIRES
AT 715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4118 8311 4121 8284 4100 8283 4099 8316
      4111 8326
TIME...MOT...LOC 2306Z 309DEG 25KT 4096 8290

$$
SCHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:28 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 3:28 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT FRI JUN 17 2011

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE REGION WILL SHIFT EAST OVERNIGHT AS A
WARM FRONT DEVELOPS EASTWARD FROM THE MISSISSIPPI VALLEY. THE
WARM FRONT WILL MOVE SLOWLY ACROSS THE REGION OVER THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION HAS DEVELOPED ALONG THE CWA FROM SOUTH OF FDY TO KNOX
COUNTY WHERE CIN HAS BEEN ELIMINATED. MORE STABLE CONDITIONS
TOWARD THE LAKE WILL SHOULD KEEP THE EVENING TRANQUIL. WILL
INCLUDE SLIGHT TO CHANCE POPS IN THE ABOVE MENTIONED AREA. HAVE
USED MAV POPS WITH MINOR CHANGES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
DEVELOPING WARM FRONT WILL BE SLOW TO CROSS THE REGION OVER THE
WEEKEND. HIGHER POPS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY
WITH DRIER CONDITIONS EXPECTED OVER NORTHWEST PA. SPC'S SREF
CALIBRATED SEVERE PARAMETER IN THE LOW TO MODERATE VALUES SO WE CAN NOT
RULE OUT SOME POTENTIAL FOR SEVERE WEATHER. EXPECT SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS MAINLY DURING PEAK DIURNAL HEATING.
THE NAM APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK SUNDAY NIGHT
AND HAS BEEN DISCOUNTED. HAVE USED MAV GUIDANCE TEMPERATURES WITH
SLIGHT CHANGES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN AREA OF LOW PRESSURE WILL BE SITUATED OVER THE CENTRAL GREAT
PLAINS. THE WARM FRONT EXTENDING EAST FROM THE LOW PRESSURE CENTER
WILL BE LOCATED OVER NORTHERN OHIO. AS THE LOW SLOWLY PROGRESSES
EAST...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE
AFTERNOON HOURS ON TUESDAY INTO WEDNESDAY. BY WEDNESDAY
AFTERNOON...THE LOW PRESSURE CENTER WILL BE LOCATED OVER SOUTHERN
WISCONSIN...WITH THE WARM FRONTAL BOUNDARY EXTENDED ACROSS NORTHERN
OHIO. THE LOW PRESSURE CENTER NEARLY STALLS OVER THE WESTERN GREAT
LAKES AND CONTINUES TO BRING SHOWERS AND THUNDERSTORMS ALONG THE
WARM FRONTAL BOUNDARY INTO THURSDAY.

BY EARLY FRIDAY MORNING...THE LOW AND TRAILING COLD FRONT WILL BEGIN
TO EXIT THE FORECAST AREA. LINGERING SHOWERS AND SLIGHT CHANCES FOR
THUNDER REMAIN FRIDAY AFTERNOON. CONDITIONS WILL BRIEFLY CLEAR UP
AND DRY OUT SATURDAY.

THE START OF SUMMER WILL BRING WARM AND MUGGY CONDITIONS AS THE LOW
PRESSURE SYSTEM TRACKS EAST NEXT WEEK. WITH THE SLOW PROGRESSION OF
THE SYSTEM...AND THE WARM FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN
OHIO...TEMPERATURES AND HUMIDITY WILL CREEP UP EACH DAY. HIGH
TEMPERATURES WILL TOP OUT IN THE UPPER 80S TO LOW 90S ON TUESDAY AND
WEDNESDAY BEFORE COOLING OFF SLIGHTLY TO FINISH OUT THE WEEK.
&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MAIN CONCERN FOR TODAY IS TIMING AND COVERAGE OF CONVECTION.
LATEST MODEL GUIDANCE CONTINUES TO SHOW SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING FROM TOL TO FDY TO MFD AND SOUTHWEST OF
THOSE LOCATIONS. DID MENTION TSRA FOR THOSE SITES. THERE IS
UNCERTAINTY HOW MUCH...IF ANY...CONVECTION DEVELOPS TOWARD CAK AND
YNG. SATELLITE SHOWING ENOUGH SUBSIDENCE IN THE WAKE OF THE
EXITING LOW PRESSURE SYSTEM TO SUGGEST LOW PROBABILITY OF TSRA IN
CLE AND ERI. AS OF NOW...TIMING OF CONVECTIVE INITIATION LOOKS TO
BE AROUND 19Z-20Z. WILL MONITOR SITUATION AND MAKE CHANGES IF
NECESSARY.

SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH BETWEEN BY 02Z.
CEILINGS AND VISIBILITIES WILL REMAIN VFR TO MVFR THIS AFTERNOON AND
INTO TONIGHT.

OUTLOOK...NON-VFR CONDITIONS EXPECTED SUNDAY INTO MONDAY.

&&

.MARINE...
LIGHT AND VARIABLE FLOW AS THE GRADIENT REMAINS WEAK. WARM FRONT
WILL SIT ACROSS THE MIDWEST TO OHIO VALLEY THROUGH THE WEEKEND. HIGH
PRESSURE OUT OF ONTARIO WILL HELP REINFORCE A NORTHEASTERLY FLOW
SUNDAY. THERE ARE MODEL DIFFERENCES ON HOW STRONG IT COULD BE. FOR NOW
HAVE 3 FOOTERS ACROSS THE WEST WITH A NE FLOW AROUND 15 KNOTS. A FEW
MORE DIFFERENCES ARISE EARLY NEXT WEEK AS DISTURBANCES RIDE ALONG
THE FRONT AND WINDS COULD SHIFT AFTER THEIR PASSAGE...NE THROUGH NW.
WARM FRONT FINALLY LIFTS NORTH OF THE LAKE BY MIDWEEK BRINGING
SOUTHWEST FLOW TO THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...SCHULER
AVIATION...SCHULER
MARINE...OUDEMAN
Hazardous weather outlook, Jun 17, 5:44 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT FRI JUN 17 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-180945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH
SUNDAY. THE BEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

In the hours before

Local storm report, Jun 17, 4:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WALDO                   40.46N 83.09W
06/17/2011  E1.00 INCH       MARION             OH   POST OFFICE

&&

KING
Local storm report, Jun 17, 5:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WALDO                   40.46N 83.09W
06/17/2011  E1.50 INCH       MARION             OH   TRAINED SPOTTER

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:27 PM EDTSevere Thunderstorm WarningCLEMarion48 min
Jun 17, 6:40 PM EDTSevere Thunderstorm WarningCLEMarion20 min
Jun 17, 6:56 PM EDTSevere Thunderstorm WarningCLECrawford35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.